Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 275, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 19, 2005, 10:47 PM EDT for Hall County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 10:47 PM EDT (02:47 UTC)
- Expired
- May 19, 2005, 11:16 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 200247 SVRFFC GAC139-200315- /O.NEW.KFFC.SV.W.0275.050520T0247Z-050520T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1047 PM EDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALL COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 1115 PM EDT * AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF GAINESVILLE...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3446 8394 3428 8388 3432 8359 3452 8365 $$
1 follow-up statement
000 WWUS52 KFFC 200316 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT THU MAY 19 2005 GAC139-200325- /O.EXP.KFFC.SV.W.0275.000000T0000Z-050520T0315Z/ HALL- 1115 PM EDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY EXPIRED AT 1115 PM EDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3446 8394 3428 8388 3432 8359 3452 8365 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:45 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 19, 5:45 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT THU MAY 19 2005 .SHORT TERM... MODELS SIMILAR WITH UPPER LOW CENTERED OVER THE GREAT LAKES REGION WEAKENING AS IT DROPS SOUTHEAST INTO THE TENNESSEE VALLEY ON FRIDAY. ASSOCIATED FRONTAL SYSTEM TAKES SIMILAR PATH...MOVING INTO CENTRAL TENNESSEE FRIDAY AFTERNOON THEN INTO NORTH GEORGIA FRIDAY EVENING. CURRENT FORECAST WITH GOOD CHANCE TO LIKELY POPS TONIGHT THROUGH FRIDAY NIGHT STILL LOOK IN LINE AND WILL BE CONTINUED. MODELS SHOW FRONT CONTINUING TO MOVE ACROSS THE COUNTY WARNING AREA FRIDAY NIGHT...NEARING A AUGUSTA TO ALBANY LINE BY 12Z SATURDAY. WILL HOLD ON TO LOW POPS GENERALLY ALONG AND SOUTH OF THIS BOUNDARY FOR SATURDAY MORNING...BUT PLAN TO END ALL PRECIP ACROSS THE COUNTY WARNING AREA BY SATURDAY AFTERNOON AS FRONT CONTINUES TO PUSH SOUTHWARD. SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY NIGHT AND LOOK FOR FAIR WEATHER FORECAST THROUGH THE REST OF THE WEEKEND PERIOD. .LONG TERM... SURFACE HIGH GETS PUSHED SOUTHEAST OF OUR AREA SUNDAY NIGHT AS NEXT FRONTAL BOUNDARY APPROACHES. MOISTURE APPEARS SOMEWHAT LIMITED WITH THIS SYSTEM BUT THINK LOW POPS WARRANTED. EXTENDED PROGS SHOW BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA LATE MONDAY/MONDAY NIGHT WITH HIGH PRESSURE BUILDING BACK ACROSS THE AREA TUESDAY. DRY FORECAST LOOK TO CONTINUE INTO THURSDAY WITH HIGH CENTERED OVER OR IN THE VICINITY. && .AVIATION... THE CONVECTIVE ACTIVITY MOVING EASTWARD FROM AL CONTINUES TO SHOW SIGNS OF DIMINISHING. AVAILABLE MOISTURE SEEMS LIMITED AND SFC LIFTED INDICES FALL OFF AS WELL. ANY CLOUDS SHOULD BE ABOVE 50 THOUSAND FEET AND VISIBILITIES 3 TO 5 MILES AFTER 06Z... AND POSSIBLY 1 TO 3 MILES 09Z TO 13Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 75 61 77 / 60 70 40 10 ATHENS 64 77 61 77 / 70 70 50 10 GAINESVILLE 63 75 61 78 / 70 70 50 10 ROME 64 79 61 83 / 70 70 40 10 COLUMBUS 67 81 64 83 / 50 70 50 10 MACON 66 82 64 82 / 40 70 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
Hazardous weather outlook, May 19, 11:00 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT THU MAY 19 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA WILL GIVE WAY TO A WEAK TROUGH THAT WILL DEVELOP THIS AFTERNOON. LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BECOME BETTER ORGANIZED OVER THE MID U.S. THIS AFTERNOON...AND MOVE TO THE TENNESSEE VALLEY AND CENTRAL APPALACHIANS TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE BEST AREA FOR THUNDERSTORMS TO DEVELOP WILL BE ACROSS NORTH GEORGIA ANY TIME THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. .DISCUSSION... AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL DEVELOP ACROSS NORTH GEORGIA AS WEAK SHORT WAVE ENERGY AHEAD OF A STRONGER UPPER TROUGH...MOVE TO NORTH GEORGIA THIS AFTERNOON. CAPES WILL INCREASE TO AROUND 1500 WITH LIFTED INDICES OF -2 TO -4. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH GEORGIA THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. WHILE SOME STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS...THE LACK OF STRONGER DYNAMICS OR VERTICAL WIND SHEAR WILL KEEP STORMS FROM BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY...AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. EA
In the hours before
Special weather statement, May 19, 5:22 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT THU MAY 19 2005 GAZ081-082-192145- 522 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR HALF-INCH HAIL AND 40 MPH WINDS IN EASTERN CRAWFORD AND WESTERN BIBB COUNTIES UNTIL 545 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF LIZELLA ON THE CRAWFORD BIBB COUNTY BORDER. THE STORM WAS DRIFTING TO THE SOUTH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF-INCH HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SLOWLY SOUTH ALONG THE CRAWFORD BIBB COUNTY LINE. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN AROUND 545 PM EDT.
Local storm report, May 19, 7:08 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 4 NNE CORDELE 32.02N 83.74W
05/19/2005 0.75 INCH CRISP GA EMERGENCY MNGR
REPORTED BY EMA DIRECTOR.
&&
FFCUSRSpecial weather statement, May 19, 9:12 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT THU MAY 19 2005 GAZ021-200145- 912 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CHEROKEE COUNTY UNTIL 945 PM EDT... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANTON...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS AS IT MOVES ACROSS CHEROKEE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUFFINGTON AND BALL GROUND. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 945 PM EDT.
Special weather statement, May 19, 9:28 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 928 PM EDT THU MAY 19 2005 GAZ078-200200- 928 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HARRIS COUNTY UNTIL 1000 PM EDT... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF HAMILTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL ...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS AS IT MOVES ACROSS HARRIS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON AND PINE MOUNTAIN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1000 PM EDT.
Special weather statement, May 19, 10:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 PM EDT THU MAY 19 2005 GAZ023-024-200315- 1040 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BANKS AND HALL COUNTIES UNTIL 1115 PM EDT... AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS AND HALL COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MURRAYVILLE...GAINESVILLE...LULU...AND HOMER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1115 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:23 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 23 min |
| May 20, 1:41 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Pickens | 34 min |
| May 20, 11:07 AM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 23 min |
| May 20, 11:52 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| May 20, 12:12 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 33 min |
| May 20, 12:13 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 32 min |
| May 20, 12:16 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| May 20, 12:47 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 28 min |
| May 20, 12:54 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 51 min |
| May 20, 12:57 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 33 min |
| May 20, 1:18 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 27 min |
| May 20, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 24 min |
| May 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 40 min |
| May 20, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 20, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 28 min |
| May 20, 2:14 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 32 min |
| May 20, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 32 min |
| May 20, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 27 min |
| May 20, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 25 min |
| May 20, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 26 min |
| May 20, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 25 min |
| May 20, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 35 min |
| May 20, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley | 47 min |
| May 20, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 41 min |
| May 20, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 46 min |
| May 20, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| May 20, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 29 min |
| May 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 36 min |
| May 20, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 22 min |
| May 20, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 41 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 39 min |
| May 20, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 22 min |
| May 20, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.